Cold/Wind Chill, Western Pendleton
- When
- December 5, 7:00 AM EST to December 6, 10:00 AM EST
- Where
- Western Pendleton forecast zone
- Reported by
- Mesonet
- Coordinates
- 38.681, -79.351 (the zone’s center; the record gives no point)
An area of Canadian high pressure moved into the area bringing the coldest temperatures of the season thus far (single digits across the West Virginia high ground). The remnant gradient resulted in wind gusts of 30-40 mph which brought wind chills into the -5 to -20F range.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
An area of Canadian high pressure moved into the area bringing the coldest temperatures of the season thus far (single digits across the West Virginia high ground). The remnant gradient resulted in wind gusts of 30-40 mph which brought wind chills into the -5 to -20F range.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Dec 5, 4:00 AM EST, 3 hours earlier.
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
400 AM EST Thu Dec 5 2024
.SYNOPSIS...
Well below normal temperatures will continue through the end of
the week. A potent area of low pressure will drag a strong cold
front across the area this morning. This brings mountain snow,
strong gusty winds, and colder temperatures to the area. High
pressure returns Friday into the weekend, which will bring a
gradual warming trend back towards normal temperatures. Another
frontal system approaches the area early next week which brings
increasing chances of rain.
&&
.NEAR TERM /THROUGH TONIGHT/...
While the cold front is currently back over far eastern Ohio
down into central West Virginia, a leading band of snow showers
is currently racing across western Maryland. This enhanced area
of reflectivity has proven to be rather impressive with a
history of embedded thunder over Garrett County and to the north
and west. Some upstream locations have seen a marked uptick in
wind gusts with this activity, generally in the 40 to 45 mph
range. Given this is approaching advisory criteria, opted to
push up the start time of today's Wind Advisories to 3 AM.
Ahead of the approaching convective line, current temperatures
are largely in the upper 30s to low 40s, but with dew points
confined to the upper teens to mid 20s. As these showers move
into this above freezing, subsaturated air mass, expect
evaporative cooling to bring readings closer to the wet-bulb
temperature. This would largely be in the low to mid 30s with
supports some mixture of rain and snow. If the activity is heavy
enough, snow should dominate and begin to coat colder surfaces
for locations east of the Allegheny Front.
Over this mountain range, a myriad of winter products continue
with Blizzard Warnings in effect from Garrett County down to
western Pendleton County until 3 PM this afternoon. Meanwhile,
Winter Weather Advisories remain over Highland County as well as
western portions of Mineral and Allegany counties through the
middle of this afternoon. Within the Blizzard Warning, heavy
snow is likely, particularly along the initial leading line and
eventually with the cold front. Westerly winds gusting up to 45
to 55 mph will lead to blowing snow and near-zero visibilities.
Travel is expected to be dangerous and is not recommended until
conditions improve. Even after the snow winds down, a ground
blizzard is likely as snow on the ground gets blown around by
the very gusty winds.
Areas east of the Blue Ridge still remain more uncertain as
early morning activity races toward the I-95 corridor just
before daybreak. As mentioned, there is certainly a lot of
evaporative cooling to work with given dew point depressions
around 15 to 20 degrees. The 08Z/3 AM IAD aircraft soundings
yielded some dry air from the surface to 850-mb, while mainly
dry above 600-mb. Some of the upstream activity headed toward
I-81 is beginning to show up on the local radar. Will continue
to monitor observations temperature/dew point trends and traffic
cameras to determine the extent of wintry precipitation. Plan to
maintain the rain/snow shower mix in the forecast with a coating
possible toward the metros. With the leading line a bit more
robust toward the Mason-Dixon Line, would expect the best chance
for accumulations up to around 0.5 inches to be from Washington
County eastward. For those that need to travel early this
morning, ensure to give plenty of time in the event roads become
slick and icy.
As is commonly the case, while the cold front may still be
approaching western Pennsylvania, it is likely to leapfrog the
higher terrain before re-emerging around the Shenandoah Valley.
The progressive nature of this system will carry the cold front
to around the Chesapeake Bay by early/mid morning. Any
accompanying rain/snow shower activity winds down behind this
boundary. The exception will be over the Alleghenies where
hazardous winter weather continues through the mid-afternoon. As
referenced earlier, Wind Advisories are now in effect over much
of the area outside of portions of central Virginia. Westerly
wind gusts are likely to push into the 45 to 55 mph range
through the day. This comes with falling temperatures which
suggests today's highs will have occurred early in the morning.
Wind Advisories will continue over the mentioned area until 6 PM
this evening. With temperatures holding steady in the upper 20s
to 30s, the added factor of wind will lower wind chills into the
teens to 20s. Over the Alleghenies, wind chills are likely to be
in the -10 to -15 degree range. As such, Cold Weather Advisories
are in place from 7 AM this morning through the day and into the
night.
With cyclonic flow persisting aloft, additional perturbations in
the flow will combine with favorable orographics to produce
additional snow showers along the Alleghenies tonight. Another
1 to 3 inches are possible through the overnight hours. Given
winds will remain elevated, areas of blowing snow should
persist. Tonight's low temperatures will be in the 20s for most,
with mid/upper teens across the Shenandoah Valley and single
digits to lower teens in the mountains. Overnight winds are
forecast to gust around 15 to 25 mph, locally up to 30 to 40 mph
across mountain locales.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
A few snow showers may persist into the morning hours along the
Alleghenies. Otherwise, it will be a dry and mainly sun-filled day
over the region as high pressure builds in from the west across
the Missouri Valley. Winds do remain elevated given the broad,
but tight gradient formed by the sub-980-mb low near
Newfoundland and a stout high around the Ozarks. A brisk
northwesterly wind is expected to gust up 20 to 25 mph during
the afternoon hours. This comes with another cold day on tap
with high temperatures only in the 30s, which is roughly 10 to
15 degrees below average. Wind chill temperatures stay on the
cold side with readings in the 20s to near freezing. The
mountain wind chills are likely to be confined to the single
digits to lower/mid teens. By Friday night, the dome of high
pressure settles over the Mid-South. With the anticyclone
displaced to the south, a westerly wind around the top of its
circulation prevents the local area from fully decoupling.
However, the cold nature of this air mass still allows lows to
fall into the teens to low/mid 20s.
Heading into the first half of the weekend, high pressure shifts
over to the southeastern U.S. while the Mid-Atlantic region sees
continued westerly flow. Gradients are weaker in nature which
favors less wind than previous days. While chilly, temperatures
do come up a bit with forecast highs in the mid 30s to mid 40s
(20s to around freezing for the higher terrain). The net flow
within the column is mainly out of the west to northwest thanks
to persistent cyclonic flow aloft. This regime keeps dew points
rather low underneath mostly sunny skies. For Saturday night,
anticipate lows in the 20s underneath mostly clear skies.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Sunday will be characterized by a substantial upper-level ridge
moving overhead. This will bring warmer temperatures and dry
conditions. Expect highs to return to slightly above average as
afternoon highs reach the 50s (40s in the mountains).
The upper-level pattern becomes unsettled once again early next
week. A cutoff upper-low positioned over the southwest CONUS will be
pushed quickly towards the east as a more potent upper trough dives
out of the Pacific Northwest. For such a complex upper-level pattern
with a few different entities involved, model guidance is actually
in pretty decent agreement on the timing and evolutions of these
features. Surface low pressure develops on Sunday, in association
with the energy moving out of the southwest CONUS, as it moves over
the central/southern Plains. The low then moves towards the Great
Lakes region Monday into Tuesday. Meanwhile, surface high pressure
off the east coast will usher in well above average temperatures
ahead of this system. Afternoon highs Monday reach well in the 50s
with Tuesday even reaching the upper 50s to low 60s. With the
primary low moving off to our northwest and the best upper-level
energy seemingly doing the same, still not sure just how much rain
we get in our region with this system. Though it is increasingly
likely we will at least see some light rain amounts.
Looking ahead a little further, the aforementioned trough diving out
of the Pacific Northwest moves into the Central Plains Tuesday. This
will set the stage for a strong surface low to develop late Tuesday
into Wednesday over the Arklatex region. This will be the system to
watch in terms of any potential hazardous weather as we head into
the middle/later portion of next week. The Canadian and Euro remain
a bit more robust with a potent trough that becomes negatively-
tilted over our region. However, the GFS is much less impressive,
only showing a passing shortwave, similar to the early-week system
but further south. Will have to see how things trend in the days
ahead, but this continues to bear watching.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
The big story at the area terminals will be the very gusty winds
expected today. While VFR conditions are in place, a brief
period of restrictions are possible as a line of showers
(rain/snow mix) tracks across the area early this morning. If
any snow accumulation does occur at the TAF sites, it should be
very light and perhaps coat grassy surfaces. Behind this frontal
shower activity, a shift to very gusty westerly winds is
expected. This carries with it gusts up to 40 to 45 knots, a bit
lower at KCHO. Winds remain elevated into the evening and night,
but do fall off from those earlier gusts.
For Friday, VFR conditions are in the forecast with winds
shifting to northwesterly. Afternoon gusts should top out in the
20 to 25 knot range before diminishing into the night. As high
pressure passes by to the south, expect mainly westerly winds on
Saturday with continued VFR conditions.
High pressure pushes offshore on Sunday ahead of an approaching low
pressure system moving in form the southwest. This will turn winds
out of the southwest around 10 to 15 knots during the afternoon. VFR
conditions remain during this time however, though clouds will be on
the increase Sunday evening into Sunday night.
A quick moving low pressure system will slide by to our northwest on
Monday, brining the chance for some showers. This could result in
reduced VSBYs and CIGs at times.
&&
.MARINE...
Gale Warnings will be in effect across all waters by 6 AM, while
the southern half of the Chesapeake Bay and lower tidal Potomac
are already seeing gales. Once this attendant cold front passes
through the waters, expect a blustery westerly wind to
overspread the waters with gusts up to 35 to 45 knots. A few
buoys may even approach storm-force gusts at times. There is the
potential that Gale Warnings need to be extended into the
evening, but will continue to monitor. Thereafter, Small Craft
Advisories are needed through the night and into much of Friday.
However, Friday's gusts will be lower with readings in the 20 to
25 knot range. Gradients weaken into Saturday which brings sub-
advisory levels winds to the waters.
High pressure will gradually move offshore into Sunday, shifting
winds out of the SW. This could lead to channeling winds up the
wider portions of the Chesapeake Bay, which could near SCA criteria.
With winds remaining out of the southwest on Monday as an area of
low pressure passes by to our northwest, SCAs remain possible. A few
showers are expected by the afternoon as well.
&&
.FIRE WEATHER...
Despite the cold temperatures, strong winds combined with
rapidly falling humidity and a lack of significant recent
precipitation could raise the threat of rapid fire spread today,
particularly during the midday into afternoon hours from the
Fredericksburg into southern Maryland. Limiting factors would be
potential morning precipitation in the form of spotty and brief
rain/snow showers, as well as cooler temperatures generally in
the 30s to around 40.
&&
.TIDES/COASTAL FLOODING...
In the wake of a strong cold front, a blustery westerly wind will
rapidly develop this morning. This will result in a rapid decrease
in tidal anomalies through Friday. During this timeframe, blowout
tides will become a concern. Tidal anomalies of one to two feet
below normal are in the forecast at this time across most of our
forecast points.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Wind Advisory until 6 PM EST this evening for DCZ001.
MD...Small Craft Advisory until 6 AM EST early this morning for
MDZ008.
Wind Advisory until 6 PM EST this evening for MDZ003>006-008-
011-013-014-016>018-501>508.
Gale Warning from 6 AM this morning to 7 PM EST this evening
for MDZ008.
Blizzard Warning until 3 PM EST this afternoon for MDZ001.
Winter Weather Advisory until 3 PM EST this afternoon for
MDZ501.
VA...Wind Advisory until 6 PM EST this evening for VAZ025>031-040-
053-054-501-503>508-526-527.
Winter Weather Advisory until 3 PM EST this afternoon for
VAZ503.
Cold Weather Advisory from 7 AM this morning to 7 AM EST
Friday for VAZ503.
WV...Wind Advisory until 6 PM EST this evening for WVZ050>053-055-
502>504-506.
Blizzard Warning until 3 PM EST this afternoon for WVZ501-505.
Winter Weather Advisory until 3 PM EST this afternoon for
WVZ503.
Cold Weather Advisory from 7 AM this morning to 7 AM EST
Friday for WVZ501-505.
MARINE...Small Craft Advisory until 6 AM EST early this morning for
ANZ530-531-535-536-538-539-542.
Wind Advisory until 6 PM EST this evening for ANZ530.
Gale Warning from 6 AM this morning to 7 PM EST this evening
for ANZ530-531-535-536-538-539-542.
Gale Warning until 7 PM EST this evening for ANZ532>534-537-
540-541-543.
&&
SYNOPSIS...BRO
NEAR TERM...BRO
SHORT TERM...BRO
LONG TERM...CJL
AVIATION...BRO/CJL
MARINE...BRO/CJL
FIRE WEATHER...DHOF
TIDES/COASTAL FLOODING...CJLHazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 630 AM EST Thu Dec 5 2024 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ053>057-527-061130- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria- Stafford-Spotsylvania-King George- Central and Southeast Prince William/Manassas/Manassas Park- 630 AM EST Thu Dec 5 2024 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Today and Tonight Gale Warnings are in effect through 7 PM this evening. Wind Advisories are in effect until 6 PM this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, but any reports of wind speeds or damage are appreciated. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- 526-WVZ050>053-055-061130- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Northwest Prince William-Hampshire- Morgan-Berkeley-Jefferson-Hardy- 630 AM EST Thu Dec 5 2024 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Today and Tonight Wind Advisories are in effect across much of the area outside of central Virginia until 6 PM this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, but any reports of wind speeds or damage are appreciated. MDZ001-501-502-VAZ503-504-WVZ501>506-061130- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 630 AM EST Thu Dec 5 2024 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Today and Tonight Blizzard Warnings are in effect until 3 PM this afternoon across Garrett, western Grant, and western Pendleton Counties. Winter Weather Advisories continue until 3 PM this afternoon across extreme western Allegany, western Mineral, and western Highland Counties. Wind Advisories are in effect until 6 PM this evening. A Cold Weather Advisory is in effect across western Grant, western Pendleton, and western Highland Counties. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Cold Weather Advisories continue until 7 AM Friday across western Grant, western Pendleton, and western Highland Counties. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time, but any reports of wind speeds or damage, or snowfall amounts are appreciated. DHOF
Special Weather Statement National Weather Service Baltimore MD/Washington DC 256 AM EST Thu Dec 5 2024 MDZ004-005-051400- Frederick MD-Carroll- Including the cities of Frederick, Ballenger Creek, Eldersburg, and Westminster 256 AM EST Thu Dec 5 2024 ...POTENTIAL WINTER COMMUTING HAZARD FOR THE FAR NORTHWEST SUBURBS OF BALTIMORE / WASHINGTON THIS MORNING... There is a potential for hazardous commuting conditions for this morning's commute. A period of snow showers or squalls is POSSIBLE (a 50 percent chance) this morning across the far northwest suburbs of Baltimore / Washington, especially over higher elevations such as Parr's Ridge and the Catoctin Mountains where up to around an inch of snow accumulation is possible on area roads. If this threat does materialize during this morning's rush-hour, many roads could quickly turn icy. This could lead to dangerous traveling conditions, multiple accidents, and extensive delays. If commuting this morning, be aware of the POSSIBILITY of significant travel disruptions. Plan ahead by allowing for extra travel time, and consider using public transportation and telework options. Stay tuned for updates on this potential winter weather episode. BRO
Special Weather Statement National Weather Service Baltimore MD/Washington DC 300 AM EST Thu Dec 5 2024 ANZ532>535-DCZ001-MDZ003-006-008-011-013-014-016>018-502>508- VAZ025>031-036>040-050-051-053>056-501-502-504>508-526-527- WVZ050>053-055-502-504-506-051400- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- District of Columbia-Washington-Northern Baltimore-Cecil- Southern Baltimore-Prince Georges-Anne Arundel-Charles-St. Marys- Calvert-Central and Eastern Allegany-Northwest Montgomery- Central and Southeast Montgomery-Northwest Howard- Central and Southeast Howard-Northwest Harford-Southeast Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Fairfax-Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- Northern Fauquier-Southern Fauquier-Eastern Highland- Western Loudoun-Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Northwest Prince William- Central and Southeast Prince William/Manassas/Manassas Park- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Eastern Grant- Eastern Mineral-Eastern Pendleton- Including the cities of Washington, Hagerstown, Reisterstown, Cockeysville, Elkton, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, St. Charles, Waldorf, Lexington Park, California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, Prince Frederick, Cumberland, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Lovingston, Charlottesville, Stanardsville, Madison, Orange, Gordonsville, Culpeper, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, Falmouth, Fredericksburg, Warrenton, Turnbull, Monterey, Purcellville, Leesburg, Ashburn, Sterling, Big Meadows, Wintergreen, Haymarket, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Petersburg, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 300 AM EST Thu Dec 5 2024 ...BRIEF HEAVY SNOW SHOWERS POSSIBLE DURING THIS MORNING'S COMMUTE, THEN BECOMING WINDY AND MUCH COLDER... A strong cold front moves across the area this morning, then much colder and windy conditions quickly develop into tonight. For areas along and west of the Blue Ridge Mountains, a period of snow showers, possibly mixed with some rain, is likely this morning until around 6 AM. For areas east of the Blue Ridge, a mix of rain and snow showers is likely between 4 AM to 8 AM. Additional light snow showers are possible through late morning. In areas along and west of the Blue Ridge and in north-central Maryland, near freezing temperatures could allow some of this snow to stick on roadways, possibly creating slick conditions. Commuters this morning should allow extra time to reach their destination, and use extra caution when driving through any snow shower. Windy conditions quickly develop around or just after sunrise this morning, and continue through this evening. Wind gusts of 45 to 55 mph are expected across the area, with up to 60 mph possible. These strong winds could result in downed trees and power lines. Those outdoors this morning will notice a rapid decrease in temperature when those strong winds begin. The strong winds and cold temperatures will produce wind chills in the teens to low 20s the entire day, even in sunnier conditions during the afternoon. It is important to wear appropriate clothing to avoid frostbite and hypothermia. Take needed actions to protect yourself, children, pets, plants, and pipes from the cold. BRO
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
330 AM EST Thu Dec 05 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM Snow 5 W Grantsville 39.70N 79.25W
12/05/2024 M2.5 inch Garrett MD Dept of Highways
0322 AM Snow Oakland 39.40N 79.40W
12/05/2024 M3.5 inch Garrett MD Dept of Highways
0325 AM Snow 3 NNE Accident 39.66N 79.30W
12/05/2024 M3.5 inch Garrett MD Dept of Highways
0328 AM Snow 4 E Grantsville 39.69N 79.09W
12/05/2024 M1.5 inch Garrett MD Dept of Highways
0330 AM Snow 1 ENE Mountain Lake Par 39.41N 79.36W
12/05/2024 M2.0 inch Garrett MD Dept of Highways
&&
Event Number LWX2404192
Event Number LWX2404193
Event Number LWX2404194
Event Number LWX2404195
Event Number LWX2404196
CJLPreliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
700 AM EST Thu Dec 05 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM Snow 5 W Grantsville 39.70N 79.25W
12/05/2024 M6.5 inch Garrett MD Dept of Highways
&&
Event Number LWX2404197
CASThe national radar mosaic for the moment the first event began.
2 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2024Every state in 2024This day in weather historyWarnings in West Virginia, December 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1220718, 1220719.